MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565580
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallstent enteral uncovered stent was implanted to treat a 4cm malignant intestinal stenosis during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous.During the procedure, after placement of the stent, it was noted that the tail end of the stent was broken and had punctured the intestinal mucosa, causing bleeding.Consequently, another wallstent enteral stent was placed to cover and compress the bleeding.The stent was removed using forceps and the procedure was completed.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6).The initial reporter's phone number is (b)(6).Block h6: imdrf patient code e0506 captures the reportable event of hemorrhage, major.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6) hospital.The initial reporter's phone number is (b)(6).Block h6: imdrf patient code e0506 captures the reportable event of hemorrhage, major.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf device code a0401 captures the reportable event of stent break.Block h10: a wallstent enteral uncovered delivery system was received for analysis; the stent was not returned.Visual inspection found the outer and inner sheath kinked.No other problems were noted with the delivery system.The reported event of stent break was not confirmed.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) resulted in the observed events of outer and inner sheath kinked.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, hemorrhage, major and perforation are noted within the ifu as potential adverse events associated with the use of the device.There is no indication on the reported event because only the delivery system was received, and the stent was not returned.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18730997
Report Number3005099803-2024-00578
Device Sequence Number7256050
Product Code MQR
UDI-Device Identifier08714729285076
UDI-Public08714729285076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberM00565580
Device Catalogue Number6558
Device Lot Number0029149728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight65 KG